This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Menopur symptoms - what’s normal and what’s not!?(8 Posts)
I was just wondering if anybody could help me out with Menopur and what to expect and what not to expect.
I’ve been on Menopur for three days now and tonight is the first time I’ve really felt any symptoms and they’re really uncomfortable already!
I keep getting sharp twinges tonight in my ovary area and mid pelvis. I expected these, these I can cope with (I think 😂 they come and go so suddenly a couple have made me jump!). But literally within the last hour my stomach seems to have blown up, which is making me feel really uncomfortable and I’ve got a lot of lower back pain. I expected all of these but I didn’t realise they’d happen so soon, or so suddenly.
Today was only my third day too - I started them Saturday. I have a scan booked in for this Friday and then another on Monday and Wednesday next week with a provisional egg collection being on the Friday, the 16th.
It’s normal to get so bloated and rounded and get the sharp pains on the third day, right? I’ve also got an uncomfortable feeling high up in my stomach which kind of feels too full and I feel a bit queasy too. I’ve been warned about OHSS but it can’t be, it’s too early right? And I’ve also read that OHSS seems to happen to women who have more follicles and maybe have polycystic ovaries - I have 9 follicles in total.
Any thoughts/views etc will be greatly appreciated
Not sure I can be of much help as your experience with Menopur sounds very different to mine. Ive used it in 2 cycles now, and in the first cycle I used only Menopur (together with buserelin) and my only symptom was very heavy uncomfortable feeling ovaries. I would say that this did start with three days, but I did not experience any of the other effects you mention - in fact I felt positively great with the exception of discomfort when moving around (I didn’t mind this as I felt that at least i knew it was working). On that cycle I had a similar number of follicles to you. OHSS doesn’t usually kick in until after the HCG trigger shot, although a large number of follies or very high oestrogen level may indicate it will happen in which case they’ll probably give you a non-HCG trigger shot if they think it’s a risk.
I felt like that - I have pco (no ‘s’) and produced a lot of follicles and eggs: your ovaries are hard at work and if you’re anything like me you will feel it! I was very bloated by the time it came to collection.
I was also quite gassy and my appetite changed a lot - sometimes starving other times totally off food. I felt quite nautilus at times.
You will know more as your scans progress but make sure to tell the nurse how you’re feeling and try not to worry - they’ll be looking out for possible risk of ohss. Good luck!
Thank you both, you’ve both been helpful!
Today it’s been more uncomfortable; it’s like I’ve jarred myself and any movement really hurts the area from public bone up to where my breastbone is. It all feels really tight and heavy and swollen, and I know that’s to be expected but I’ve heard a lot of women - most women - say that menopur made them feel great - like you said CritterTamer - but I felt a lot better on buserelin (despite being very spotty and my hair getting greasy as soon as it has dried!) so wondered if this much discomfort was actually normal or whether it signified a problem.
Thank you again for taking the time to reply, you’ve put my mind at rest more!
@Gryffindork if you’re really feeling poorly definitely best to mention it to your clinic and see what they say - I guess everyon3 responds differently so hopefully it’s all fine and normal. It does sound like your ovaries are responding though so that’s great 😊 good luck with your cycle!
Can I ask what dose you are on, @Gryffindork? I'm going to be taking 450 as I have low amh and OR and am feeling some anxiety about what to expect.
Good luck with it and hope you feel a bit better.. the unknown of it is quite alarming, right.
@evenprimrose Just jumping in as I wasn’t far behind you on 400. The worst part is having to do 2 injections! I’m usually quite sensitive to hormonal changes, but it wasn’t as bad as I’d thought at all. Good luck!x
Thanks @sandytoes84 that is reassuring to hear x